Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Stable rank of subalgebras of the ball algebras

Author: Rudolf Rupp
Journal: Proc. Amer. Math. Soc. 109 (1990), 781-786
MSC: Primary 46M20; Secondary 18F25, 19K99, 46J15
MathSciNet review: 1019754
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that every subalgebra (in the algebraic sense) of $ {A^1}({B_n})$ satisfying the weak Nullstellensatz has stable rank less than or equal to $ n$. The results are sharp for $ n \leq 2$.

References [Enhancements On Off] (What's this?)

  • [1] H. Bass, $ K$-theory and stable algebra, Publ. Math. I.H.E.S. 22 (1964), 5-60. MR 0174604 (30:4805)
  • [2] G. Corach and F. D. Suárez, Extension problems and stable rank in commutative Banach algebras, Topology Appl. 21 (1985), 1-8. MR 808718 (87a:46086)
  • [3] -, Stable rank in holomorphic function algebras, Illinois J. Math. 29 (1985), 627-639. MR 806470 (87b:46056)
  • [4] -, Dense morphisms in commutative Banach algebras, Trans. Amer. Math. Soc. 304 (1987), 537-547. MR 911084 (88k:46064)
  • [5] J. Dieudonné, Treatise on analysis, vol. III. Academic Press, New York and London, 1972. MR 0350769 (50:3261)
  • [6] W. Rudin, Function theory in the unit ball of $ {{\mathbf{C}}^n}$, Springer-Verlag, New York, 1980. MR 601594 (82i:32002)
  • [7] R. Rupp, Über den Bass-Stable-Rank komplexer Funktionen-Algebren, Dissertation, Karlsruhe, 1988.
  • [8] -, Stable rank of holomorphic function algebras, Studia Math. (to appear). MR 1083339 (92c:46058)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46M20, 18F25, 19K99, 46J15

Retrieve articles in all journals with MSC: 46M20, 18F25, 19K99, 46J15

Additional Information

Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society